Alert archive / California / River Flood Warnings in 2025
River Flood Warning 5, NWS Eureka, CA
NWS Eureka, CA issued this river flood warning at Dec 21, 2025, 8:52 AM PST for Mendocino County, California. It took effect at Dec 21, 2025, 2:23 PM PST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2025, 8:52 AM PST (16:52 UTC)
- In effect from
- Dec 21, 2025, 2:23 PM PST
- Expired
- Dec 22, 2025, 10:47 AM PST
- In force
- 20 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 140 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Russian River near Hopland (HOPC1). The gauge peaked at 18.04 ft at Dec 22, 2025, 4:00 AM PST.
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11462500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
435
WGUS46 KEKA 211652
FLWEKA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Eureka CA
852 AM PST Sun Dec 21 2025
...The National Weather Service in Eureka has issued a Flood Warning
for the following rivers in California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/eka.
The next statement will be issued this evening at 900 PM PST.
&&
CAC045-220500-
/O.NEW.KEKA.FL.W.0005.251221T2223Z-251222T1000Z/
/HOPC1.1.ER.251221T2223Z.251222T0400Z.251226T0833Z.NO/
852 AM PST Sun Dec 21 2025
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TONIGHT...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...From this afternoon to late tonight.
* IMPACTS...At 15.0 feet, Flooding of Highway 175 is expected at the
approaches to the Russian River bridge. Expect flooding of cropland
on the right bank of river. At 17.0 feet, Significant flooding of
Highway 175 at the approaches to the Russian River bridge. Minor
flooding of Highway 222 near Ukiah, and in crop land along the left
and right banks of the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 8:00 AM PST Sunday the stage was 11.4 feet.
- Bankfull stage is 21.0 feet.
- Forecast...The river will rise above flood stage this afternoon
to 16.4 feet this evening. It will then fall below flood stage
just after midnight tonight to 6.1 feet early Tuesday morning. It
will rise above flood stage again late Tuesday evening to 15.7
feet early Wednesday morning. It will then fall below flood stage
again late Wednesday morning to 12.6 feet Wednesday evening. It
will rise above flood stage again early Thursday morning to 16.2
feet Thursday afternoon. It will then fall below flood stage
again early Friday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of 16.3
feet on 01/20/2010.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (9 am PST)
Location Stg Stg Day/Time Mon Tue Wed
Russian River
Hopland 15.0 11.4 Sun 8 am 9.4 8.3 15.0
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
ZVS6 follow-up statements
994
WGUS86 KEKA 212213
FLSEKA
Flood Statement
National Weather Service Eureka CA
213 PM PST Sun Dec 21 2025
...The Flood Warning is extended for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/eka.
The next statement will be issued late tonight at 215 AM PST.
&&
CAC045-221015-
/O.EXT.KEKA.FL.W.0005.251221T2223Z-251222T1100Z/
/HOPC1.1.ER.251221T2239Z.251222T0400Z.251226T0833Z.NO/
213 PM PST Sun Dec 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...Until late tonight.
* IMPACTS...At 15.0 feet, Flooding of Highway 175 is expected at the
approaches to the Russian River bridge. Expect flooding of cropland
on the right bank of river. At 17.0 feet, Significant flooding of
Highway 175 at the approaches to the Russian River bridge. Minor
flooding of Highway 222 near Ukiah, and in crop land along the left
and right banks of the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 1:45 PM PST Sunday the stage was 14.4 feet.
- Bankfull stage is 21.0 feet.
- Forecast...The river will rise above flood stage this afternoon
to 16.4 feet this evening. It will then fall below flood stage
just after midnight tonight to 6.1 feet early Tuesday morning. It
will rise above flood stage again late Tuesday evening to 15.7
feet early Wednesday morning. It will then fall below flood stage
again late Wednesday morning to 12.6 feet Wednesday evening. It
will rise above flood stage again early Thursday morning to 16.2
feet Thursday afternoon. It will then fall below flood stage
again early Friday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of 16.3
feet on 01/20/2010.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (2 pm PST)
Location Stg Stg Day/Time Mon Tue Wed
Russian River
Hopland 15.0 14.4 Sun 1 pm 7.8 10.4 13.2
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
ZVS141
WGUS86 KEKA 212248
FLSEKA
Flood Statement
National Weather Service Eureka CA
248 PM PST Sun Dec 21 2025
...The Flood Warning continues for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. Most flood related deaths occur
in automobiles. Do not attempt to cross water covered bridges, dips,
or low water crossings. Never try to cross a flowing stream, even a
small one, on foot. To escape rising water find another route over
higher ground.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at weather.gov/eka.
The next statement will be issued late tonight at 300 AM PST.
&&
CAC045-221100-
/O.CON.KEKA.FL.W.0005.000000T0000Z-251222T1100Z/
/HOPC1.1.ER.251222T0024Z.251224T1200Z.251226T0616Z.NO/
248 PM PST Sun Dec 21 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...Until late tonight.
* IMPACTS...At 15.0 feet, Flooding of Highway 175 is expected at the
approaches to the Russian River bridge. Expect flooding of cropland
on the right bank of river.
* ADDITIONAL DETAILS...
- At 2:00 PM PST Sunday the stage was 14.4 feet.
- Bankfull stage is 21.0 feet.
- Forecast...The river will rise above flood stage late this
afternoon to 16.1 feet late this evening. It will then fall below
flood stage just after midnight tonight to 5.6 feet early Tuesday
morning. It will rise above flood stage again late Tuesday
evening to 16.5 feet early Wednesday morning. It will then fall
below flood stage again late Wednesday morning to 11.6 feet
Wednesday evening. It will rise above flood stage again Thursday
morning to 15.8 feet Thursday afternoon. It will then fall below
flood stage again late Thursday evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of 16.5
feet on 01/14/2024.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (3 pm PST)
Location Stg Stg Day/Time Mon Tue Wed
Russian River
Hopland 15.0 14.4 Sun 2 pm 7.1 10.5 12.4
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
ZVS891
WGUS86 KEKA 220506
FLSEKA
Flood Statement
National Weather Service Eureka CA
906 PM PST Sun Dec 21 2025
...The Flood Warning is extended for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. Most flood related deaths occur
in automobiles. Do not attempt to cross water covered bridges, dips,
or low water crossings. Never try to cross a flowing stream, even a
small one, on foot. To escape rising water find another route over
higher ground.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at weather.gov/eka.
The next statement will be issued Monday morning at 915 AM PST.
&&
CAC045-221715-
/O.EXT.KEKA.FL.W.0005.000000T0000Z-251226T1800Z/
/HOPC1.1.ER.251221T2315Z.251222T0900Z.251226T1000Z.NO/
906 PM PST Sun Dec 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...Until Friday morning.
* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah.
Secondary roads in low-lying areas will be flooded in the Hopland,
Ukiah, and Talmage areas.
* ADDITIONAL DETAILS...
- At 8:45 PM PST Sunday the stage was 17.5 feet.
- Bankfull stage is 21.0 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 8:45 PM PST Sunday was 17.5 feet.
- Forecast...The river will rise to 17.9 feet just after midnight
tonight. It will then fall below flood stage tomorrow morning to
6.2 feet early Tuesday morning. It will rise above flood stage
late Tuesday evening to 17.2 feet Wednesday morning. It will then
fall below flood stage again early Wednesday afternoon to 12.8
feet Wednesday evening. It will rise above flood stage again
early Thursday morning to 16.0 feet Thursday afternoon. It will
then fall below flood stage again early Friday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of 18.2
feet on 03/09/1995.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (9 pm PST)
Location Stg Stg Day/Time Mon Tue Wed
Russian River
Hopland 15.0 17.5 Sun 8 pm 6.8 14.8 12.9
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
MKK043
WGUS86 KEKA 220528
FLSEKA
Flood Statement
National Weather Service Eureka CA
928 PM PST Sun Dec 21 2025
...The Flood Warning continues for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Flooding is occurring or is imminent. Most flood related deaths occur
in automobiles. Do not attempt to cross water covered bridges, dips,
or low water crossings. Never try to cross a flowing stream, even a
small one, on foot. To escape rising water find another route over
higher ground.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at weather.gov/eka.
The next statement will be issued Monday morning at 930 AM PST.
&&
CAC045-221730-
/O.EXT.KEKA.FL.W.0005.000000T0000Z-251222T1800Z/
/HOPC1.1.ER.251221T2315Z.251222T0900Z.251226T1000Z.NO/
928 PM PST Sun Dec 21 2025
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...Until Monday morning.
* IMPACTS...At 18.0 feet, Flooding of Highway 222 near Ukiah.
Secondary roads in low-lying areas will be flooded in the Hopland,
Ukiah, and Talmage areas.
* ADDITIONAL DETAILS...
- At 8:45 PM PST Sunday the stage was 17.5 feet.
- Bankfull stage is 21.0 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 8:45 PM PST Sunday was 17.5 feet.
- Forecast...The river will rise to 17.9 feet just after midnight
tonight. It will then fall below flood stage tomorrow morning and
then to 6.2 feet early Tuesday morning. It will rise above flood
stage late Tuesday evening to 17.2 feet Wednesday morning. It
will then fall below flood stage again early Wednesday afternoon
to 12.8 feet Wednesday evening. It will rise above flood stage
again early Thursday morning to 16.0 feet Thursday afternoon. It
will then fall below flood stage again early Friday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of 18.2
feet on 03/09/1995.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (9 pm PST)
Location Stg Stg Day/Time Mon Tue Wed
Russian River
Hopland 15.0 17.5 Sun 8 pm 6.8 14.8 12.9
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
MKK353
WGUS86 KEKA 221555
FLSEKA
Flood Statement
National Weather Service Eureka CA
755 AM PST Mon Dec 22 2025
...The Flood Warning is extended for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
For the Russian River...including Hopland...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive cars
through flooded areas.
Flooding is occurring or is imminent. Most flood related deaths occur
in automobiles. Do not attempt to cross water covered bridges, dips,
or low water crossings. Never try to cross a flowing stream, even a
small one, on foot. To escape rising water find another route over
higher ground.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Additional information is available at weather.gov/eka.
The next statement will be issued this morning at 1100 AM PST.
&&
CAC045-221900-
/O.EXT.KEKA.FL.W.0005.000000T0000Z-251222T1900Z/
/HOPC1.1.ER.251221T2315Z.251222T1045Z.251226T1125Z.NO/
755 AM PST Mon Dec 22 2025
...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Russian River near Hopland.
* WHEN...Until this morning.
* IMPACTS...At 17.0 feet, Significant flooding of Highway 175 at the
approaches to the Russian River bridge. Minor flooding of Highway
222 near Ukiah, and in crop land along the left and right banks of
the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 7:45 AM PST Monday the stage was 16.2 feet.
- Bankfull stage is 21.0 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 7:45 AM PST Monday was 18.1 feet.
- Forecast...The river will rise to 16.5 feet this morning. It will
then fall below flood stage late this morning to 6.8 feet late
tonight. It will rise above flood stage late tomorrow evening to
17.3 feet Wednesday morning. It will then fall below flood stage
again early Wednesday afternoon to 13.2 feet Wednesday evening.
It will rise above flood stage again early Thursday morning to
16.6 feet Thursday evening. It will then fall below flood stage
again early Friday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of 17.3
feet on 01/05/2023.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (8 am PST)
Location Stg Stg Day/Time Tue Wed Thu
Russian River
Hopland 15.0 16.2 Mon 7 am 7.8 17.3 15.7
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
JB332
WGUS86 KEKA 221847
FLSEKA
Flood Statement
National Weather Service Eureka CA
1047 AM PST Mon Dec 22 2025
...The Flood Warning is cancelled for the following rivers in
California...
Russian River near Hopland affecting Mendocino County.
CAC045-222000-
/O.CAN.KEKA.FL.W.0005.000000T0000Z-251222T1847Z/
/HOPC1.1.ER.251221T2315Z.251222T1045Z.251226T1125Z.NO/
1047 AM PST Mon Dec 22 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for the Russian River near Hopland.
* ADDITIONAL DETAILS...
- At 9:45 AM PST Monday the stage was 14.1 feet.
- Bankfull stage is 21.0 feet.
- The river has fallen below flood stage.
- Forecast...The river will fall to 6.8 feet late tonight. It will
then rise above flood stage late tomorrow evening to 17.3 feet
Wednesday morning. It will fall below flood stage early Wednesday
afternoon to 13.2 feet Wednesday evening. It will then rise above
flood stage again early Thursday morning to 16.6 feet Thursday
evening. It will fall below flood stage again early Friday
morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (11 am PST)
Location Stg Stg Day/Time Tue Wed Thu
Russian River
Hopland 15.0 14.1 Mon 9 am 9.2 16.5 16.1
&&
LAT...LON 3896 12314 3904 12320 3913 12324 3917 12315
3909 12313 3894 12304
$$
JBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Dec 21, 12:42 AM PST, 8 hours 10 minutes earlier.
Area forecast discussion, Dec 21, 12:42 AM PST, 8 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1242 AM PST Sun Dec 21 2025
.SYNOPSIS...Heavy rain is expected to continue Sunday for much of
the area. A short break in the heavier rain is expected Monday,
although occasional light showers may continue. Minor flooding
and river flooding impacts are possible this afternoon and again
by the middle of the week. Strong winds and lower snow levels
possible mid to late this week.
&&
.DISCUSSION...An area of low pressure is approaching the area
from the southwest and deepening to around 1003 mb. This is
expected to move onto the Humbodlt or Del Norte county coast this
morning. This is also expected to bring heavy rain with it and
this is now farther north than previously expected. The ensemble
plumes for IVT have come into better agreement. In the north the
ensembles are showing a sharp peak close to 750 kg/m/s while
farther south they are showing nearly 12 hours of the plume close
to 700 kg/m/s. The flood watches remain on track. Northern Trinity
and Del Norte county will need to be monitored and possibly expand
the flood watch into those areas. Most areas are expected to 3 to
5 inches in the next 18 hours. For more details see the hydrology
section. The low is expected to bring gusty wind to the area this
morning. Gusts to 45 to 55 mph are possible on the higher ridges
of Humboldt, Mendocino and Lake counties. Confidence is low on the
exact location and speeds of this low. A brief break in the
weather is expected on Monday. There will likely still be clouds
and some showers around through the day, but overall it will be
quieter weather.
The next weather system is expected to move into the area at some
point between Tuesday evening and Wednesday afternoon. Most
models are showing a strong low approaching the coast, but they
vary in timing by 18 hours. There is certainly the potential for
some strong winds to move onshore, but confidence is very low on
the strength and the timing. A high end look (90th percentile)
from the NBM shows 24 hour peak gusts of 45 to 80 mph. The highest
values are on the ridges, but even the valley may see gusty
winds. This forecast will continue to evolve as it gets closer.
Not surprisingly there is also high uncertainty in the rain and
snow forecast. The GFS solution with the low well off the coast
lowers snow levels to around 4,000 feet. This is a reasonable
first guess, but the a small shift in the low could bring colder
or warmer temperatures. The NBM shows the potential for 4 to 8
inches on the hwy passes of 299, but this is a fairly low
probability solution. The most likely impacts are expected to on
Hwy 3 at Scott mountain summit. Overall the rainfall looks lighter
with this system. IVT values are generally under 500 kg/m/s and
focused on the southern portion of the area. But again confidence
remains very low on this forecast. The GFS solution has the low
slowly moving north off the coast and stalling out. Then it
gradually fills but keeps the weather unsettled. Friday and
Saturday the models are starting to the show the rain diminishing.
MKK
&&
.AVIATION...(06z TAFs)...Rain continues after the heaviest of
periods and passage of moisture plumes to the area. Sunday will
continue with less intensity but steady. Wind and subsequently low
level wind shear will complicate flight conditions for KACV and
KUKI. With the quick onset of high winds from the south, KUKI will
see shear around 05-07z, lasting into the early evening with winds
out of the south around 40-45kts at 2000ft. Flight categories will
toggle back and forth from MVFR to IFR as periods of rain and lower
visibility keep conditions variable. Most of the rain and gusty
winds will be south of the 41 latitude as the AR aims from the
southwest. /EYS
&&
.MARINE...A fast moving and deepening low moving along the more
zonal flow aloft is bringing strong winds to the southern waters.
Gales have been hoisted for the southern waters to highlight the
hazardous situation. Small craft advisories will follow the Gales
after the expected easing of the winds, Sunday at 21z. Showers
are expected through Sunday with a swell diminishing from the
northwest around 7- 8FT at 11 seconds.
Monday, another storm system is expected to move north of the area.
This will bring moderate to strong southerly winds north of Cape
Mendocino, while generally light to moderate breezes across the
southern waters. Monday night into Tuesday, winds are expected to
weaken. A larger mid-period westerly swell around 9-11 feet at 12-13
seconds arrives Monday night into Tuesday.
The next storm system likely to bring gales on Wednesday through
Thursday. There is a 75-85% chance for wind gusts exceeding 34 kts
south of Cape Mendocino on Wednesday and Thursday, while chances
increase to 70% across the northern outer waters on Thursday. A
larger mid-period south-southwest swell build across the waters on
Thursday. /ZVS /EYS
&&
.HYDROLOGY...Additional rain continuing through Sunday has the
potential to bring minor flooding impacts. The heaviest rain have
shifted northward. Heavy rain is now expected across Humboldt
county in addition to areas farther south and east. This will
again pose a threat for quick rises in streams and creeks along
with rock and mudslides. Risk for rock and mudslides will again
increase and could impact travel on area highways. At this time,
only the Russian River at Hopland is forecast to exceed flood
stage, and is expected to peak Sunday afternoon. The Eel is
forecast to hit monitor stage Sunday night, but remain well below
flood stage. While no other rivers are forecast to reach flood
stage, heavy rain focused on the Eel, Navarro, and Mad, river
basins could support some or all of these basins to run higher
than forecast.
The next weather system on Tuesday and Wednesday will have a higher
potential for main stem rivers to reach flood stage. The Russian
River at Hopland has a 55 percent chance of exceeding flood stage
Tuesday night. The Navarro River has a 40 percent chance. The Eel
River has a 30 percent chance of reaching flood stage on Wednesday.
These mid-week systems have a particularly high level of uncertainty
in the location and amounts of rainfall so these river levels will
need to be watched.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Flood Watch from 1 AM PST Sunday through Sunday evening for
CAZ103>106.
Wind Advisory until 10 AM PST Sunday for CAZ104-106-109>111-
113.
Flood Watch through late Sunday night for CAZ108.
Flood Watch through Monday morning for CAZ109>115.
Wind Advisory until noon PST Sunday for CAZ114-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 1 PM PST Sunday for PZZ455-475.
Small Craft Advisory from 1 PM to 9 PM PST Sunday for
PZZ455-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Dec 21, 8:18 AM PST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
818 AM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM Rain 5 E Richardson Grove 40.02N 123.69W
12/21/2025 M4.00 Inch Humboldt CA Trained Spotter
4 inches of rain reported since between 5PM
and 8AM.
&&Local storm report, Dec 21, 8:19 AM PST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
819 AM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM Flood 2 SW McKinleyville 40.92N 124.13W
12/21/2025 Humboldt CA Emergency Mngr
Flooding reported near Tyee City.
&&Local storm report, Dec 21, 8:20 AM PST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
820 AM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM Flood 4 NE Freshwater 40.81N 124.02W
12/21/2025 Humboldt CA Law Enforcement
Flooding reported near Jacoby Creek Rd /
Eric Ln.
&&Local storm report, Dec 21, 8:32 AM PST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
832 AM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM Flood Fieldbrook 40.97N 124.04W
12/21/2025 Humboldt CA Law Enforcement
Roadway flooding reported near Fieldbrook Rd
/ Rock Pit Rd.
&&Local storm report, Dec 21, 8:34 AM PST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
834 AM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM Flood 2 SSE Arcata 40.84N 124.07W
12/21/2025 Humboldt CA Law Enforcement
Flooding reported on Old Arcata Rd near
Bayside.
&&Local storm report, Dec 21, 8:49 AM PST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
849 AM PST Sun Dec 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM Non-Tstm Wnd Dmg 10 W Comptche 39.27N 123.79W
12/21/2025 Mendocino CA Law Enforcement
Tree down in SB lane of Highway 1.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 7:55 PM PST | Wind Advisory | EKA | Humboldt, Lake, Mendocino | 18 hr |
| Dec 20, 7:58 PM PST | Gale Warning | EKA | 17 hr | |
| Dec 21, 12:21 AM PST | River Flood Watch | EKA | Mendocino | 9 hr |
| Dec 21, 2:29 AM PST | Areal Flood Advisory | EKA | Humboldt, Mendocino, Trinity | 4 hr |
| Dec 21, 4:13 AM PST | Areal Flood Advisory | EKA | Humboldt, Trinity | 6 hr |
| Dec 21, 5:53 AM PST | Small Craft Advisory | EKA | 4 hr | |
| Dec 21, 6:10 AM PST | Areal Flood Warning | EKA | Humboldt | 17 hr |
| Dec 21, 6:34 AM PST | River Flood Watch | EKA | Humboldt | 2 hr |
| Dec 21, 6:43 AM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 4 hr |
| Dec 21, 9:02 AM PST | River Flood Warning | EKA | Humboldt | 32 hr |
| Dec 21, 9:05 AM PST | River Flood Warning | EKA | Humboldt | 18 hr |
| Dec 21, 10:01 AM PST | Small Craft Advisory | EKA | 119 min | |
| Dec 21, 10:37 AM PST | Areal Flood Warning | EKA | Humboldt, Trinity | 15 hr |
| Dec 21, 10:51 AM PST | Flash Flood Warning | EKA | Humboldt, Trinity | 62 min |
| Dec 21, 11:05 AM PST | Areal Flood Warning | EKA | Lake, Mendocino | 9 hr |
| Dec 21, 11:07 AM PST | Areal Flood Advisory | EKA | Lake | 5 hr |
| Dec 21, 12:03 PM PST | Areal Flood Warning | EKA | Humboldt, Trinity | 7 hr |
| Dec 21, 2:25 PM PST | River Flood Warning | EKA | Humboldt | 6 hr |
| Dec 21, 3:50 PM PST | Areal Flood Warning | EKA | Lake | 7 hr |
Nearby
River Flood Warnings in California, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.